It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hi Jay and OCBoy! :wave:

Jay - are you currently taking oc now or are you opiate free but the pain and cravings for the oc are getting to you and your afraid you will relapse?

Jay and OCBoy - have either of you heard of Buprenorphine - another name is Subutex/Suboxone? My husband Ed had been taking Hydrocodone for 5 years for a neck fusion operation, then his doctor switched him to oxycontin because the tylenol in the hydrocodone could start hurting his liver because he was taking way too many vics a day (25-30).....so....he started taking oxycontin. He almost immmediately started chewing them - he was taking 320+ mg a day, daily, for five years.

I held them for him in a safe, so he never (hardly ever), ran out early, he was working and it was okay, and other than the fact that Ed's life revolved around his next dose, he would still be taking them except for one thing....the oxy was slowing shutting down his body. Ed started getting sick at work, he's an electrician. He took tests for 2 years because we had no clue it was the oxy that was making him have these episodes of severe vomiting, 102 fever, chills, every bone in his body ached, etc.

LONG story short, it was the oxy. Ed went on Subutex (he did have to stop taking the oxy for 24 hours - NOT fun but doable) and it was like a miracle - his w/d's immediately went away! His cravings went away! He felt 'normal' for the first time in 10 years. We did however realize after reading these boards that the sub was extremely powerful and that he needed to taper down and get off and not stay on it for an extended length of time. He was on the Subutex for 47 days and will be drug-free for 2 months on October 10th. :bouncing:

His cravings have NOT come back, his pain that he had in his shoulder and back WENT AWAY after he stopped taking the sub. We believe it was the oxycontin causing phantom pain in areas of his body that were vulnerable in order for his brain to think he needed more oxy - STRANGEST THING but it was such a GREAT suprise when we learned that is pain was actually caused by the oxy. I know that this won't be the case for everyone but wanted to mention to give you hope that you may be in the same situation. :)

Sorry for the long post, I just know first hand the power of oxycontin - Ed was in semi-control when he was taking the Vic's - but the oxy TOOK CONTROL of him - and now he's in control himself - NICE! The best of luck to you both and I hope you find a way to get off that God-AWFUL drug!!! RoyalSecret





All times are GMT -7. The time now is 12:47 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!